MAUDE Adverse Event Report: OPSENS OPTOWIRE III; CORONARY PRESSURE GUIDEWIRE

OPSENS OPTOWIRE III; CORONARY PRESSURE GUIDEWIRE
Model Number F1032
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the returned optowire iii confirmed that the guidewire was fractured at 307 mm from its distal end, in the proximal joint of the shaft portion of the device.The proximal fragment displayed a strong kink at the fracture point.Based on the event information provided and inspection of the guidewire, it is estimated that the resistance encountered during the introduction of the guidewire into the guiding catheter caused a significant kink of the guidewire.The subsequence push force led to the fracture of the guidewire at the kink position review of device history record confirmed that the optowire lot was released per specifications.No link was established between the incident and the deviations documented on the optowire lot.The investigation did not identify any new risk.The risks associated with the event are disclosed in the optowire iii instructions for use (ifu): if resistance occurs and the cause of resistance cannot be determined, do not move or torque the optowire.Stop the procedure, determine the cause of resistance under fluoroscopy and take appropriate action.Never advance an optowire against resistance without first determining the reason for the resistance under fluoroscopy.Excessive force against resistance may result in damage to the wire and/or to the vessel.If resistance occurs and the cause of resistance cannot be determined, do not move or torque the optowire.Stop the procedure, determine the cause of resistance under fluoroscopy and take appropriate action.A corrective action request was already put in place by the manufacturer.No additional action intended as a result of the incident.
 
Event or Problem Description
Event occured in united-states.A guidewire fracture occurred.There was no consequence for the patient.They felt a resistance/kink when they introduced the guidewire in the guiding catheter.They kept advancing the guidewire and it broke at approximately on third from the distal end.The fracture occurred when the optowire was still in the guiding catheter and not in the aorta or coronary.

Brand Name
OPTOWIRE III
Common Device Name
CORONARY PRESSURE GUIDEWIRE
Manufacturer (Section D)
OPSENS
750
boulevard parc technologique
quebec, quebec G1P 4 S3
CA  G1P 4S3
MDR Report Key11178471
Report Number3008061490-2021-00001
Device Sequence Number2270718
Product Code DXO
UDI-Device Identifier07540184010325
UDI-Public(01)07540184010325(11)200602(17)230602(10)OW-2084B
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K191907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberF1032
Device Catalogue NumberF1032
Device Lot NumberOW-2084B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2020
Initial Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;